Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 136, NWS Mobile, AL

November 22, 2007Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 22, 2007, 12:01 AM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2007, 12:01 AM CST (06:01 UTC)
Expired
Nov 22, 2007, 12:45 AM CST
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 220601
SVRMOB
FLC091-113-220645-
/O.NEW.KMOB.SV.W.0136.071122T0601Z-071122T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1201 AM CST THU NOV 22 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  EAST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 1245 AM CST

* AT MIDNIGHT CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAKER...OR ABOUT 10 MILES
  WEST OF CRESTVIEW...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAKER AND 6 MILES NORTHWEST OF MILLIGAN BY 1210 AM CST...
  CANNON TOWN BY 1215 AM CST...
  BLACKMAN BY 1230 AM CST...
  PEADEN...ESCAMBIA FARMS AND 6 MILES SOUTHEAST OF GOOD HOPE BY 1235
  AM CST...

LAT...LON 3089 8639 3067 8676 3081 8689 3100 8664
      3099 8662 3099 8654
TIME...MOT...LOC 0601Z 233DEG 19KT 3080 8674

$$
1 follow-up statement
000 
WWUS54 KMOB 220612
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1211 AM CST THU NOV 22 2007

FLC113-220621-
/O.CAN.KMOB.SV.W.0136.000000T0000Z-071122T0645Z/
SANTA ROSA FL-
1211 AM CST THU NOV 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING IS MOVING OVER OKALOOSA COUNTY 
AT THIS TIME.

LAT...LON 3089 8639 3067 8676 3070 8679 3072 8678
      3089 8678 3100 8664 3099 8662 3099 8654
TIME...MOT...LOC 0611Z 233DEG 19KT 3076 8679

$$

FLC091-220645-
/O.CON.KMOB.SV.W.0136.000000T0000Z-071122T0645Z/
OKALOOSA FL-
1211 AM CST THU NOV 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHERN OKALOOSA COUNTY...

AT 1209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GALLIVER...OR ABOUT 13
MILES WEST OF CRESTVIEW...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALLIVER BY 1220 AM CST...
  BAKER AND MILLIGAN BY 1230 AM CST...
  CANNON TOWN BY 1235 AM CST...
  PEADEN...BLACKMAN...6 MILES WEST OF CAMPTON AND 6 MILES NORTHWEST
  OF AUBURN BY 1245 AM CST...

LAT...LON 3089 8639 3067 8676 3070 8679 3072 8678
      3089 8678 3100 8664 3099 8662 3099 8654
TIME...MOT...LOC 0611Z 233DEG 19KT 3076 8679

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:55 PM CST, 8 hours 6 minutes earlier.

Area forecast discussion, Nov 21, 3:55 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST WED NOV 21 2007

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE SURFACE LOW SEEN
IN THE LATEST SURFACE ANALYSIS NEARING SOUTHERN ILLINOIS WITH THE
ADVANCING COLD FRONT NEARING THE LOWER MISSISSIPPI RIVER VALLEY.
THE SURFACE LOW DEEPENS WHILE MOVING TOWARDS THE NEW ENGLAND AREA
THROUGH THURSDAY MORNING AND DRIVES THE FRONT THROUGH THE FORECAST
AREA.  A MODEST 30 KNOTS 850 MB FLOW IS RESULTING IN 0-3 KM
HELICITIES NEAR 105 M2/S2 NEAR THE COAST INCREASING TO NEAR 150 WELL
INLAND.  THE INSTABILITY IS OUT OF PHASE...AS TENDS TO BE THE
CASE...THUS THE CONVECTION WITH SUFFICIENTLY STRONG UPDRAFTS ARE IN
THE WEAKER SHEARED ENVIRONMENT.  THIS REMAINS THE CASE OVERNIGHT
AHEAD OF THE FRONT THUS SUPPORTING ROTATING STORMS.  THE PARAMETERS
ARE NOT QUITE SUFFICIENT TO ALLOW THESE TO ATTAIN SEVERE/TORNADIC
STRENGTH ALTHOUGH ITS POSSIBLE THAT A FEW MAY STILL ATTAIN THIS
LEVEL DUE TO INTERACTION WITH BOUNDARIES OR OTHER MESOSCALE
FEATURES.  PER DISCUSSION HERE...WILL ADD WORDING THAT SOME STORMS
MAY BE STRONG TO THE ZONES WHICH ADEQUATELY COVERS THE SITUATION.
DRY AND COOLER CONDITIONS FOLLOW IN THE WAKE OF THE FRONT AND
PERSIST THROUGH FRIDAY NIGHT AS A LARGE SURFACE HIGH BUILDS INTO THE
EASTERN STATES.  THE SYSTEM OF CONCERN FOR THE ENTIRE FORECAST
PACKAGE IS THE ONE THAT DEVELOPS OVER THE NORTHWEST GULF IN RESPONSE
TO THE STRONG SHORTWAVE AND ASSOCIATED 100+ 300 MB JET WHICH ROTATES
AROUND THE POSITIVELY TILTED 500 MB TROF OVER THE WESTERN STATES.
SOME LESSER SHORTWAVES EJECTED FROM THE UPSTREAM UPPER TROF DEVELOP
A SURFACE LOW OVER THE NORTHWEST GULF WHICH DISSIPATES WHILE HEADING
TOWARDS THE LOUISIANA COAST.  STUBBORN WEDGING OVER THE EASTERN
STATES WILL SOLIDLY PREVENT AN INCIPIENT WARM FRONT FROM MAKING
HARDLY ANY PROGRESS AT ALL NORTHWARD ACROSS THE NORTHERN
GULF...SETTING UP AN OVERRUNNING PATTERN OVER THE FORECAST AREA.
THE ISENTROPIC LIFT IS SUFFICIENT TO SUPPORT LIKELY POPS SATURDAY.
/29

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE PRIMARY SURFACE LOW
DEVELOPS SATURDAY NIGHT OFF THE TEXAS COAST AS THE STRONG UPPER
SYSTEM ADVANCES INTO THE SOUTHERN PLAINS.  THE SURFACE LOW TREKS
ACROSS LOUISIANA INTO MISSISSIPPI SUNDAY NIGHT AND PORTENDS A
SIGNIFICANT SEVERE WEATHER EVENT FOR THE REGION.  SURFACE RIDGING
OVER THE SOUTHEAST STATES WILL ENSURE THAT THE WARM FRONT IS NOT
ABLE TO MOVE ONSHORE UNTIL SUNDAY NIGHT.  THIS EFFECTIVELY DELAYS
THE ONSET OF SEVERE CONVECTION UNTIL THIS PERIOD...BUT GRANTED THE
TIMING OF THIS IS HEAVILY DEPENDENT UPON THE TIMING OF THE SURFACE
LOW WHICH HAS SHOWN SOME VACILLATIONS LATELY.  HELICITY WILL BE VERY
HIGH ALONG THE WARM FRONT AND IN THE WARM SECTOR...300 TO NEARING
500 M2/S2...THANKS TO A 60 KNOT 850 MB JET.  DESPITE THE NOCTURNAL
PASSAGE...SURFACE BASED CAPES OF UP TO 1300 J/KG WILL BE PRESENT
NEAR THE COAST PORTENDING A SIGNIFICANT SEVERE WEATHER EVENT.  WILL
CONTINUE TO MONITOR THIS CLOSELY.  DRY CONDITIONS FOLLOW IN THE WAKE
OF THIS SYSTEM AS ANOTHER LARGE SURFACE HIGH BUILDS INTO THE REGION.
/29

&&

.MARINE...SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH THE MARINE AREA THURSDAY
MORNING. IN THE WAKE OF THIS FRONT...WINDS WILL INCREASE TO SMALL
CRAFT ADVISORY LEVELS BY LATE MORNING AND CONTINUE THROUGH AT LEAST
EARLY FRIDAY AFTERNOON. WINDS INCREASE AND BECOME SOUTHERLY BY LATE
IN THE WEEKEND AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST.
/13

&&

.FIRE WEATHER...NEARLY ISSUED A FIRE WEATHER WATCH FOR INTERIOR
OKALOOSA COUNTY AS THE DURATION REQUIREMENT IS NEARLY MET BUT OPTED
TO HOLD OFF FOR NOW CONSIDERING THE MARGINAL NATURE AND THE VERY
LIMITED AREAL EXTENT.  OTHERWISE RELATIVE HUMIDITIES REMAIN WELL
ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  63  41  57 /  80  60  10  10
PENSACOLA   62  67  43  61 /  80  70  10  10
DESTIN      65  67  46  62 /  80  70  10  10
EVERGREEN   58  61  38  59 /  90  60  10  10
WAYNESBORO  54  58  37  56 /  90  30  10  10
CAMDEN      57  59  37  56 /  90  50  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN FL TO PENSACOLA MS
     OUT 60 NM AND MOBILE BAY.

&&

29 EVERSOLE
13 CULLEN
Hazardous weather outlook, Nov 21, 10:50 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 PM CST WED NOV 21 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
230400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM-WAYNE-PERRY-GREEN-STONE-GEORGE
1050 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI JUST BEFORE
SUNRISE AND CONTINUE ON RAPIDLY TO THE SOUTHEAST...BEING ALONG
INTERSTATE 65 AROUND 7 AM AND EAST OF DESTIN BY LATE MORNING. IN
ADVANCE OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CROSS THE REGION FROM WEST TO EAST. A FEW STORMS
MAY BE SEVERE WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN. THE STRONGER STORMS ARE EXPECTED TO BE EAST OF INTERSTATE 65
AND OVER THE COASTAL WATERS BEFORE 1 AM.  ANOTHER ROUND OF SHOWERS
AND THUNDERSTORM WILL ENTER SOUTHEAST MISSISSIPPI AROUND MIDNIGHT
AND MOVE EAST INTO SOUTHWEST ALABAMA.

OVER THE COASTAL WATERS...SEAS OF 3 TO 5 FEET WILL CONTINUE
OVERNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
PRODUCING LOCALLY HIGHER SEAS AND WIND GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS ON
THANKSGIVING DAY.  STRONG NORTHERLY WINDS AND BUILDING SEAS CAN BE
EXPECTED ON THURSDAY AND THURSDAY NIGHT OVER THE MARINE AREA.   A
SMALL CRAFT ADVISORY HAS BEEN ISSUED EFFECTIVE FROM THURSDAY MORNING
THROUGH FRIDAY MORNING.

A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF
THIS WEEKEND...MOVING NORTHEASTWARD THROUGH MONDAY. MODERATE TO
STRONG EASTERLY WINDS OVER THE MARINE AREA ARE POSSIBLE SATURDAY AND
STRONG SOUTHERLY WINDS ARE EXPECTED LATE SUNDAY AS A WARM FRONT
MOVES ONSHORE ALONG THE GULF COAST.  WIND SHEAR ALONG THE WARM FRONT
COULD BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SEVERE STORMS
SUNDAY AFTERNOON.  ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE
ON MONDAY AS THE SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE
SOUTHWEST.  STAY TUNED FOR ADDITIONAL UPDATES THROUGHOUT THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:26 PM CSTTornado WarningMOBSanta Rosa34 min
Nov 22, 12:36 AM CSTSpecial Marine WarningMOB24 min
Nov 22, 3:24 PM CSTFire Weather WatchMOBWalton15 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.